Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 284, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2015, 7:40 PM EDT for Decatur County, Grady County, Thomas County, Georgia; Gadsden County, Jefferson County, Leon County, Florida. It was in force for 50 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2015, 7:40 PM EDT (23:40 UTC)
- Expired
- Jul 15, 2015, 8:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Jefferson County, FL, Leon County, FL, Decatur County, GA, Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 27 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:45 PM EDT | TSTM WND DMG | Beachton, GA | TREE DOWN IN GRADY COUNTY. |
| Jul 15, 7:45 PM EDT | TSTM WND DMG | Metcalf, GA | TREES DOWN IN SOUTHERN THOMAS COUNTY SOUTH OF THOMASVILLE |
| Jul 15, 8:10 PM EDT | TSTM WND DMG | 2 Ne Hiamonee, FL | TREE DOWN AT COUNTY RD 12 AND MERIDIAN RD. |
| Jul 15, 8:10 PM EDT | TSTM WND DMG | 3 Sw Rocky Hill, FL | TREE DOWN AT COUNTY RD 12 AND BEADLE RD. |
| Jul 15, 8:11 PM EDT | TSTM WND DMG | 1 W Blocker, FL | TREE DOWN AT MERIDIAN RD AND BANNERMAN RD. |
| Jul 15, 8:15 PM EDT | TSTM WND DMG | 2 Se Blocker, FL | TREE DOWN AT SHADY GROVE WAY AND APPLEWOOD WAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1983 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
317 WUUS52 KTAE 152340 SVRTAE FLC039-065-073-GAC087-131-275-160030- /O.NEW.KTAE.SV.W.0284.150715T2340Z-150716T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 740 PM EDT WED JUL 15 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA... NORTHEASTERN LEON COUNTY IN THE BIG BEND OF FLORIDA... NORTHEASTERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA... SOUTHERN GRADY COUNTY IN SOUTHWESTERN GEORGIA... SOUTHEASTERN DECATUR COUNTY IN SOUTHWESTERN GEORGIA... SOUTHWESTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 830 PM EDT * AT 740 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF BAINBRIDGE TO NEAR THOMASVILLE...AND MOVING SOUTHWEST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HAVANA...QUINCY...TALLAHASSEE...MIDWAY...THOMASVILLE...GRETNA... ATTAPULGUS...CLIMAX...QUINCY AIRPORT...FOREST MEADOWS PARK... BRANCHVILLE...LLOYD...AMSTERDAM...BAUM...CALVARY...LAINGKAT... FESTUS...SANTA CLARA...MICCOSUKEE AND KILLEARN ESTATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3054 8475 3045 8400 3079 8384 3089 8448 TIME...MOT...LOC 2340Z 043DEG 26KT 3086 8446 3079 8397 $$ 42-DVD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:50 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 15, 4:50 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 450 PM EDT WED JUL 15 2015 .Near Term [Through Tonight]... STRONG CONVECTION ACROSS THE GULF IS DIMINISHING WHILE ADDITIONAL CONVECTION HAS DEVELOPED NORTH OF THE CWA. SHOULD SEE THIS DEVELOPMENT TREND CONTINUE INTO THE NORTHERN PART OF THE CWA LATER THIS AFTERNOON INTO TONIGHT WITH THE FOCUS OVER THE NORTHERN HALF THIS EVENING BUT THEN A SWITCH WITH THE FOCUS OVER THE GULF AREA BY SUNRISE. FOR THE MOST PART...THE HI RES MODELS WANT TO QUIET IT DOWN OVER THE NORTHERN PART OF THE CWA AFTER MIDNIGHT. UPPER RIDGE REMAINS IN PLACE ACROSS TX WHILE THE THE UPPER LEVEL TROUGH AXIS THAT IS STRETCHED ACROSS THE EAST COAST AND INTO THE CWA TODAY WILL SHIFT EASTWARD TONIGHT. A VORT MAX SQUEEZED BETWEEN THESE TWO SYSTEMS WILL DIVE INTO THE CWA TONIGHT AND THIS MAY ALLOW FOR A MCS TO MOVE ACROSS MAINLY THE NORTHERN HALF OF THE CWA. THUS SEVERE WEATHER STILL REMAINS A CONCERN TONIGHT AND SPC HAS KEPT PART OF THE CWA IN A SLIGHT RISK. THE MAIN CONCERN REMAINS DAMAGING WIND AND HAVE CONTINUED TO ADVERTISE THIS IN THE GRIDS. IN ADDITION WILL NEED TO CONTINUE TO MONITOR HEAVY RAIN. RADAR ESTIMATES INDICATE AREAS OF DIXIE COUNTY ALREADY RECEIVED AROUND 5 INCHES OF RAIN TODAY WITH OVER 3 INCHES ESTIMATED IN GULF COUNTY. WITH ADDITIONAL STORMS EXPECTED TONIGHT...COULD ONCE AGAIN SEE TRAINING ACROSS PARTS OF THE CWA. IF ANY FLOODING DOES OCCUR IT SHOULD BE LOCALIZED. .Short Term [Thursday Through Friday Night]... A SURFACE COLD FRONT WILL MAKE ITS WAY DOWN AND REMAIN JUST NORTH OF OUR CWA THROUGH THURSDAY NIGHT. IN ADDITION TO STORMS FORMING SOUTH OF THIS FRONTAL BOUNDARY, WE ALSO EXPECT STORMS TO FORM ALONG THE SEABREEZE BOUNDARY THURSDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TO LINGER ON INTO THE EVENING HOURS. ISOLATED SEVERE STORMS MAY BE POSSIBLE IN THE AFTERNOON WITH DAMAGING WINDS AS THE MAIN THREAT. BY FRIDAY, THE FRONTAL BOUNDARY WILL BEGIN TO DECAY, BUT THE REMNANTS OF THE BOUNDARY WILL CONTINUE TO PUSH SOUTH TOWARDS THE GULF COAST AND BECOME SOMEWHAT STATIONARY. THEREFORE, CONVECTION FRIDAY WILL BE FOCUSED MORE ALONG NORTH FLORIDA, WITH MORE ISOLATED CONVECTION POSSIBLE ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA AS THE AFTERNOON SEABREEZE FRONT MAKES ITS WAY INLAND. TEMPERATURES ARE EXPECTED TO BE A BIT ABOVE NORMAL WITH HIGHS IN THE MID 90S AND LOWS IN THE MID 70S, PEAKING IN THE MID TO UPPER 90S FRIDAY IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA, WHERE RAIN CHANCES WILL BE LOWER. .Long Term [Saturday Through Wednesday]... A SURFACE TROUGH WILL LAY ALONG THE NORTHERN GULF COASTLINE AND ACROSS NORTHEAST FLORIDA THROUGH THE WEEKEND WHILE HIGH PRESSURE ALOFT OVER THE SOUTHERN PLAINS WILL BUILD EASTWARD. BY MONDAY, STACKED HIGH PRESSURE WILL BE IN PLACE OVER THE SOUTHEAST, WITH ANOTHER UPPER LEVEL TROUGH OVER THE NORTHERN PLAINS, SWINGING EASTWARD ACROSS THE GREAT LAKES THROUGH THE END OF THE PERIOD. POPS WILL BE NEAR CLIMO FOR THE SUMMER, AROUND 40 PERCENT, WITH TEMPERATURES SLIGHTLY ABOVE NORMAL, PEAKING IN THE LOW TO MID 90S DURING THE DAY AND DIPPING INTO THE MID TO UPPER 70S AT NIGHT. && .Aviation... [Through 18Z Thursday] SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. STORMS ARE MOVING TOWARDS ABY AND VLD NOW, WITH AN INCREASE IN COVERAGE EXPECTED IN THE NEXT FEW HOURS. INCLUDED TEMPO GROUPS AT ALL SITES EXCEPT ECP TO ACCOUNT FOR GUSTY WINDS AND REDUCED VISIBILITIES. OUTSIDE THUNDERSTORMS CONDITIONS WILL BE VFR. && .Marine... WESTERLY WINDS WILL PREVAIL THROUGH THE PERIOD...WITH ONSHORE SURGES WITH THE SEABREEZE FRONT EACH AFTERNOON. WINDS TONIGHT WILL BE AROUND 15 TO 20 KNOTS WITH THE PRESENCE OF A COASTAL BOUNDARY...BUT WILL DECREASE HEADING INTO THE WEEKEND. SEAS WILL BE AROUND 2-4 FEET THROUGH FRIDAY...LOWERING TO 1-2 FEET BY EARLY NEXT WEEK. && .Fire Weather... GUSTY TRANSPORT WINDS WILL RESULT IN HIGHER DISPERSIONS IN THE AFTERNOONS ON THURSDAY AND FRIDAY. THERE ARE NO OTHER FIRE WEATHER CONCERNS. && .Hydrology... RAINFALL TOTALS THIS MORNING ALONG COASTAL BIG BEND AREAS WERE AROUND 2-4", WITH PARTS OF COASTAL DIXIE COUNTY ACCUMULATING UP TO AROUND 4-6". ADDITIONAL RAINFALL IS EXPECTED TOMORROW IN THIS AREA, WHICH MAY CAUSE LOCALIZED FLOODING. ADDITIONALLY, SOUTHWEST AND SOUTH CENTRAL GEORGIA MAY SEE A FEW STORMS PRODUCING HEAVY RAINFALL TODAY AND TOMORROW, WHICH MAY ALSO CAUSE LOCALIZED FLOODING. OTHERWISE, OUT AREA RIVERS REMAIN WELL BELOW ACTION STAGE AND WE DO NOT ANTICIPATE ANY MAIN STEM CONCERNS. && .Preliminary Point Temps/PoPs... Tallahassee 77 94 76 95 76 / 40 40 30 40 30 Panama City 80 90 80 90 80 / 30 40 30 40 30 Dothan 76 95 76 97 76 / 50 30 20 30 20 Albany 75 95 75 96 75 / 60 30 20 30 20 Valdosta 76 94 74 95 74 / 50 40 30 40 30 Cross City 76 90 76 92 75 / 40 50 40 50 40 Apalachicola 80 91 81 92 79 / 30 40 30 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...JLF SHORT TERM...MOORE/CHANEY LONG TERM...MOORE AVIATION...WESTON MARINE...MOORE FIRE WEATHER...WESTON HYDROLOGY...MOORE
In the hours before
Local storm report, Jul 15, 4:50 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 E LEESBURG 31.73N 84.14W
07/15/2015 LEE GA 911 CALL CENTER
TREE DOWN ON LOVERS LANE ROAD
&&
DVDLocal storm report, Jul 15, 6:04 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 5 ESE BOWENS MILL 31.80N 83.13W
07/15/2015 BEN HILL GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 182.
&&
EWESTONLocal storm report, Jul 15, 6:05 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 6 NNE ABBA 31.83N 83.35W
07/15/2015 BEN HILL GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 90 SALEM CHURCH RD.
&&
EWESTONLocal storm report, Jul 15, 6:15 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 4 SE TURNER CITY 31.56N 84.06W
07/15/2015 DOUGHERTY GA 911 CALL CENTER
TREE DOWN NEAR THE 3300 BLOCK OF SYLVESTER ROAD
&&
DVDLocal storm report, Jul 15, 6:26 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG POULAN 31.52N 83.79W
07/15/2015 WORTH GA 911 CALL CENTER
REPORT OF EITHER A TREE OR LARGE BRANCH DOWN ON A HOUSE
IN POULAN
&&
DVDLocal storm report, Jul 15, 6:32 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG HOLT 31.60N 83.15W
07/15/2015 IRWIN GA 911 CALL CENTER
TREES WERE BLOWN DOWN IN THE EASTERN PART OF THE COUNTY
0540 PM TSTM WND DMG OCILLA 31.60N 83.25W
07/15/2015 IRWIN GA 911 CALL CENTER
POWER LINES DOWN ON THE SOUTH SIDE OF OCILLA
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:20 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Randolph, Terrell, Worth | 55 min |
| Jul 15, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Tift, Turner, Worth | 62 min |
| Jul 15, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 66 min |
| Jul 15, 5:20 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Tift, Worth | 55 min |
| Jul 15, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Miller, Mitchell | 60 min |
| Jul 15, 6:10 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lanier | 65 min |
| Jul 15, 6:50 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 55 min |
| Jul 15, 6:27 AM EDT | Areal Flood Advisory | TAE | Dixie | 2 hr |
| Jul 15, 8:10 AM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 15, 8:25 AM EDT | Areal Flood Advisory | TAE | Dixie | 2 hr |
| Jul 15, 8:32 AM EDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 43 min |
| Jul 15, 8:42 AM EDT | Special Marine Warning | TAE | 63 min | |
| Jul 15, 9:12 AM EDT | Special Marine Warning | TAE | 93 min | |
| Jul 15, 9:52 AM EDT | Special Marine Warning | TAE | 83 min | |
| Jul 15, 9:59 AM EDT | Areal Flood Advisory | TAE | Franklin, Gulf | 2 hr |
| Jul 15, 10:13 AM EDT | Special Marine Warning | TAE | 62 min | |
| Jul 15, 10:36 AM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 39 min |
| Jul 15, 11:07 AM EDT | Special Marine Warning | TAE | 98 min | |
| Jul 15, 11:34 AM EDT | Special Marine Warning | TAE | 56 min | |
| Jul 15, 12:36 PM EDT | Special Marine Warning | TAE | 114 min | |
| Jul 15, 12:49 PM EDT | Special Marine Warning | TAE | 86 min | |
| Jul 15, 2:53 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 52 min |
| Jul 15, 3:10 PM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 15, 5:20 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.